The dramatic recovery of a patient with biguanide-associated severe lactic acidosis following thiamine supplementation

Shigeo Godo, Yoshitaro Yoshida, Motoo Fujita, Daisuke Kudo, Ryosuke Nomura, Hiroaki Shimokawa, Shigeki Kushimoto

研究成果: Article査読

4 被引用数 (Scopus)

抄録

Biguanides are a drug of choice for the treatment of type 2 diabetes mellitus. Although they can cause lactic acidosis in susceptible patients with predisposing risk factors, the incidence of lactic acidosis is reported to be very low when they are used properly. We herein present a case of biguanide-associated severe lactic acidosis complicated with thiamine deficiency that was provoked without predisposing factors for thiamine deficiency. Diabetic patients taking biguanide may be predisposed to thiamine deficiency, even when there is no evidence of risk factors, and the high-dose administration of thiamine may be essential in the treatment of this otherwise under-recognized disorder.

本文言語English
ページ(範囲)455-459
ページ数5
ジャーナルInternal Medicine
56
4
DOI
出版ステータスPublished - 2017

ASJC Scopus subject areas

  • 内科学

フィンガープリント

「The dramatic recovery of a patient with biguanide-associated severe lactic acidosis following thiamine supplementation」の研究トピックを掘り下げます。これらがまとまってユニークなフィンガープリントを構成します。

引用スタイル